The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Chinese office lunch


#1

Hi everyone! I had Chinese food at work today and I swear my brain was screaming “don’t do it!”… I literally ate maybe 5 bites before I stopped. Within 30 minutes, I started seeing stars, flashes, felt dizzy and got a headache. Wondering if these were real symptoms of the food or if it was my nerves after eating something that I knew may adversely affect me. Anyone else have such an immediate reaction to a food?


#2

I have immediate reactions, particularly to MSG, eggs, tomatoes, dairy and sometime nuts. Though, I can anxiety talk myself into it, too. Hard to say if it’s in your brain or all in your head.


#3

valid point…beware sometimes of confirmation bias !


#4

Might have been a mix of both! I won’t be eating Chinese again anytime soon, that’s one thing I know for sure.


#5

Well, that’s an interesting question. Until a few months ago I’d have said that was your imagination. It wouldn’t happen that quickly but a few weeks ago I ate a brie and horseradish sandwich, and was dizzy within about 30 minutes from being just fine. Years ago I seriously looked at histamine/tyramine intolerance mainly because I’d realised alot of my then episodic, acute MAV attacks came on 24/36 hours after Eating Out. Attacks caused by chemical intolerances I read should appear within an hour or so generally but constitute rashes and what seem quite different symptoms from what you - or I - experienced. So really I don’t have a clue. Helen


#6

the last week or so I have been dealing with a rash that doctor said is an allergic reaction, to what? who knows. Now I need to do an allergy test… I haven’t even made the appointment, the thought of another set of labs/exams overwhelms me. But the interesting part is that I read the vertigo med, (meclizine? ) is an antihistamine. I am currently taking levocetirizine, for two weeks. Have not seen any effect on my MAV… Anyway, all this to say that I have no clue either!


#7

The incredible ever evolving mysteries we each encounter every day! I’ve only taken meclizine a couple times and it made me feel worse… yuk! Hope the levocetirizine does the trick for you!


#8

We are all so different. Meclizine is my main rescue drug.


#9

Like human test subjects with this “condition”.


#10

Well, I’ve had allergy tests. At least they don’t turn you upside down or fill your ears with water so it shouldn’t upset the state of your MAV. It’s not like the tests they carry out in the US for balance disorders. It could be an allergy to Effexor I suspect. Rashes are common side effect of some drugs. I’ve had some with propranolol. And they didn’t start until I’d been taking it some months. Mine came and went two or three times without treatment. Helen


#11

yeah, I kept wondering if it was the effexor for why only now? I will ride the rashes, nothing else to do I guess, as with everything MAV.


#12

Be careful with rashes. Read the adverse reaction info on one of the drugs.com style websites. Be aware if you’re on the edge of unusual but dangerous territory. These meds have systematic effects.


#13

If you’ve been offered tests, take them. Best to be safe.


#14

ok thanks for advise @Onandon03 abd @flutters


#15

I have an immediate reaction to most Chinese food and anything with soy sauce in it. Before I’ve completely swallowed the food a get a super bad rush of intense dizziness. I even had a reaction to a piece of sushi that was on the same platter as food that had soy sauce on it. The piece I had was soy free, but there was enough cross contamination to make me ill. Some of us are just super super sensitive!


#16

That’s exactly how my reaction was… super quick and intense. I loved Chinese (past tense)! :cry: